Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 25, 2007, 8:23 PM CDT for Polk County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 8:23 PM CDT (01:23 UTC)
- Expired
- Apr 25, 2007, 8:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Polk County, TX
The radar
The Houston radar (KHGX), 148 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -604 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 260125 TORHGX TXC373-260145- /O.NEW.KHGX.TO.W.0006.070426T0123Z-070426T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 823 PM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... POLK COUNTY IN SOUTHEAST TEXAS * UNTIL 845 PM CDT * AT 820 PM CDT...THE PUBLIC REPORTED A TORNADO LOCATED NEAR THE ALABAMA-COUSHATTA RESERVATION...MOVING SOUTHEAST AT 25 MPH. THE STORM WILL EXIT THE COUNTY BETWEEN 830 AND 835 PM. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3068 9474 3069 9459 3091 9465 3086 9480 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:09 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 25, 7:09 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT WED APR 25 2007
.UPDATE...
DID NOT MEAN TO OVERLOOK THE CURRENT CONVECTION IN THE NORTH.
AREAS FROM UTS SOUTH THROUGH CXO AND IAH MAY SEE AN ISOLATED
SHOWER THIS EVENING. THEN...VFR CONDITIONS CAN BE EXPECTED THIS
EVENING.
&&
.AVIATION...
VFR CONDITIONS CAN BE EXPECTED THIS EVENING. AM CONCERNED FOR
PATCHY FOG DEVELOPMENT BETWEEN 07Z AND 09Z. THESE MVFR CONDITIONS
SHOULD LIFT OUT BY 15Z.
40
&&
.PREV DISCUSSION... /ISSUED 334 PM CDT WED APR 25 2007/
DISCUSSION...
RAIN TAPERING OFF ALONG THE IMMEDIATE COAST NEAR GALVESTON.
GETTING A FEW SHOWERS OVER NE HARRIS/EASTERN MONTGOMERY/SW SAN
JACINTO COUNTIES AT 3 PM. THESE ARE AHEAD OF THE PACIFIC FRONT
(DKR-11R-VCT LINE) THAT HAS BEEN MOVING AT A FAIRLY STEADY 16
KNOTS. WEAK MESO HIGH OVER FORT BEND COUNTY HAS WEAKENED AND
EXPECT THAT THE FRONT MAY SPEED UP A LITTLE OVER THE SW
COUNTIES. WILL NEED TO KEEP AN EYE ON THE SHOWERS OVER THE
NORTHEAST ZONES LATE THIS AFTERNOON AS TEMPERATURES ARE COMING UP
QUICKLY AHEAD OF THE FRONT AND WITH MID 60 DEWPOINTS MAY BE ENOUGH
LIFT AND MOISTURE TO OVERCOME THE CAP. OTHERWISE RAIN CHANCES
SHOULD END BY 6 TO 7 PM INLAND MAY LINGER ON OVER THE COASTAL
WATERS FOR A FEW MORE HOURS. SKIES SHOULD CLEAR OUT AND ONCE WINDS
RELAX AFTER MIDNIGHT MAY GET SOME FOG...HAVE ADDED A LITTLE PATCHY
FOG SOUTHEASTERN 1/2 OF THE REGION. PLEASANT DAY ON TAP THURSDAY
UPPER LOW MOVES INTO CHICAGO AREA AND WNW-NW FLOW ALOFT RESIDES
OVER SETX. SHEAR AXIS TO THE NW BREAKS FRIDAY AND SLIDES SOUTHEAST
WITH A CYCLONIC CIRCULATION OVER BAJA SATURDAY MORNING. GFS IS
SLOW WITH THIS FEATURE AND IT SEEMS TO RELOAD THE MOISTURE MORE
QUICKLY BUT GIVEN THE WEAK FLOW ALOFT AM HESITANT TO BITE ON THIS
ATTM. WILL PARE BACK THE POPS SATURDAY TO MAINLY JUST THE NW TIER
OF COUNTIES AND ONLY 20 AT THAT. GFS THEN STARTS DEVELOPING
CONVECTIVE BULLSEYES TO THE SOUTHWEST THAT PROPAGATE THIS
WAY...AGAIN ENOUGH DISAGREEMENT THAT WILL BE KEEPING ONLY LOW POPS
<20 IN THE FORECAST FOR SUNDAY. AM EXPECTING SOME CLOUDS SATURDAY
AND SUNDAY BUT LITTLE OR NONE IN THE WAY OF RAINFALL. ANOTHER
DEEPER STORM SYSTEM CHURN INTO SRN CALIFORNIA TUESDAY WITH A
DEEPER TROUGH OVER THE WEST COAST TO FOLLOW AND THESE WILL LIKELY
BE OUR NEXT WEATHER SYSTEM OF CONCERN TUESDAY THROUGH THURSDAY. 45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 80 57 80 61 / 0 0 0 10 10
HOUSTON (IAH) 57 80 59 80 62 / 20 0 0 0 0
GALVESTON (GLS) 66 77 66 76 67 / 20 0 0 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...43
AVIATION/MARINE...40Hazardous weather outlook, Apr 25, 4:08 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 PM CDT WED APR 25 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-262115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 408 PM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON NORTHEAST OF THE HUNTSVILLE AREA AND WOULD BE CAPABLE OF STRONG GUSTY WINDS IN EXCESS OF 30 MPH AND POSSIBLY SMALL HAIL. A PACIFIC FRONT SHOULD SCOUR OUT THE MOISTURE BY 6 PM ENDING THE THREAT OF STORMS. PATCHY FOG MAY DEVELOP ACROSS THE SOUTHERN PORTIONS OF SOUTHEAST TEXAS AFTER 2 AM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 25, 8:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 815 PM CDT WED APR 25 2007 TXZ179-261315- POLK- INCLUDING THE CITIES OF...LIVINGSTON...CORRIGAN...ONALASKA 815 PM CDT WED APR 25 2007 SCATTERED THUNDERSTORMS ALONG A WEAK BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST AND EXIT POLK COUNTY BY 835 PM. SOME OF THESE STORMS WILL PRODUCE PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS. THE POLK COUNTY SHERIFFS OFFICE REPORTED A FUNNEL CLOUD AT 810 PM NEAR 190E ABOUT 4 MILES EAST OF LIVINGSTON. SEEK SHELTER IF ADVERSE WEATHER APPROACHES.
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.